Category: 

What is Wrong With Consuming Aspartame?

Aspartame consumption may cause extreme irritability.
A diet soda containing aspartame.
Article Details
  • Written By: Malcolm Tatum
  • Edited By: Bronwyn Harris
  • Last Modified Date: 21 August 2014
  • Copyright Protected:
    2003-2014
    Conjecture Corporation
  • Print this Article

Aspartame is a popular artificial sweetener that is marketed under several name brands. Many people use aspartame under the brand of NutraSweet as a way of cutting down on the amount of sugar consumed. Unfortunately, many users have reported a wide range of health issues that may prompt some people to thing twice about using this sugar substitute.

Essentially, there are reports that the use of aspartame can have a negative impact on the function of several vital organs. Over ninety different side effects are currently identified as being related to the consumption of aspartame. Eye problems are one of the more commonly reported issues. Some aspartame users experience pain in or behind the eyes, decreases in vision quality, or a sudden inability to tolerate contact lenses.

Along with eye problems, some users report issues with hearing. After consuming aspartame for some time, there are indications that the ability to tolerate noise is lessened. In addition, users may develop tinnitus or have trouble hearing sounds at certain pitches. In some cases, the ringing or buzzing in the ears may be so prevalent that the individual is unable to concentrate on common tasks or be able to get a good night’s sleep.

Ad

Various ailments around the body may develop as a result of aspartame consumption. Heart palpitations may occur for no apparent reason. Blood pressure may rise, or a sense of constant nausea may appear. Diarrhea may appear, with or without blood in the stool. Mood may be negatively impacted, with the individual developing phobias, anxiety, depression or extreme irritability.

While many people use aspartame with no apparent side effects, aspartame poisoning is a reality for many one time users. If you suspect that aspartame is causing any adverse effects, discontinue use and try one of the other sugar substitutes on the market. As a safeguard, see a physician and make sure there is not some other factor creating your symptoms. If the aspartame is the root cause of your discomforts, the effects will normally begin to fade a few days after discontinuing use.

Ad

More from Wisegeek

You might also Like

Discuss this Article

anon165343
Post 1

what can be used instead to still give the full sweet flavor?

Post your comments

Post Anonymously

Login

username
password
forgot password?

Register

username
password
confirm
email